Alert archive / Florida / River Flood Warnings in 2008

River Flood Warning 9, NWS Tallahassee, FL

February 23, 2008Walton County, Florida

NWS Tallahassee, FL issued this river flood warning at Feb 23, 2008, 11:09 AM CST for Walton County, Florida. It took effect at Feb 23, 2008, 5:00 PM CST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Feb 23, 2008, 11:09 AM CST (17:09 UTC)
In effect from
Feb 23, 2008, 5:00 PM CST
Expired
Feb 24, 2008, 12:00 AM CST
In force
7 hr
Issued by
NWS Tallahassee, FL
Flood severity
Minor

County Walton County, FL

The radar

The Eglin Afb radar (KEVX), 25 km from the middle of the area, began a volume at 17:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Shoal River near Mossy Head (CR 1087) (MHDF1). The gauge peaked at 13.82 ft at Feb 23, 2008, 2:00 PM CST.

actionminormoderate1012141602/2302/2402/25
Action stage
10 ft
Minor stage
14 ft
Moderate stage
16 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02368500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS42 KTAE 231709
FLWTAE
FLOOD WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1209 PM EST SAT FEB 23 2008

...THE NATIONAL WEATHER SERVICE IN WFO TALLAHASSEE HAS ISSUED A FLOOD WARNING 
FOR THE FOLLOWING RIVERS IN FLORIDA... 

  SHOAL RIVER NEAR MOSSY HEAD AFFECTING WALTON COUNTY
  
 ...MINOR FLOODING IS FORECAST...

THE SHOAL RIVER AT MOSSY HEAD WILL BRIEFLY REACH FLOOD STAGE THIS EVENING.
THIS WILL AFFECT LOWLAND AREAS AROUND PLANTATION LANE.

SAFETY MESSAGE...ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE 
LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE
AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD 
WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.


FLC131-240600-
/O.NEW.KTAE.FL.W.0009.080223T2300Z-080224T0600Z/
/MHDF1.1.ER.080223T2300Z.080223T2300Z.080224T0000Z.UU/
1209 PM EST SAT FEB 23 2008

THE NATIONAL WEATHER SERVICE IN WFO TALLAHASSEE HAS ISSUED A 

* FLOOD WARNING FOR 
  THE SHOAL RIVER NEAR MOSSY HEAD.
* FROM THIS EVENING TO LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 11:30 AM SATURDAY THE STAGE WAS 13.8 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 14.0 FEET. 
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE THIS EVENING.


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this river flood warning went out at Feb 23, 8:35 AM CST, 2 hours 34 minutes earlier.

Area forecast discussion, Feb 23, 8:35 AM CST, 2 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
935 AM EST SAT FEB 23 2008

.DISCUSSION...THE BAND OF SHOWERS AND THUNDERSTORMS OUT AHEAD OF THE
COLD FRONT HAS CLEARED THE CWA TO THE SE THIS MORNING...WITH THE
COLD FRONT ITSELF NOW PUSHING THROUGH CENTRAL PORTIONS OF THE AREA.
ANY REMAINING DENSE FOG IN THE ADVISORY AREA HAS NOW LIFTED AS
WELL...BUT AN EXTENSIVE LOW LEVEL CLOUD DECK IS LINGERING WELL OFF
TO THE N AND W BEHIND THE FRONT...AND IT MAY VERY WELL TAKE UNTIL AT
LEAST EARLY AFTERNOON TO BREAK OVER THE REGION. THEREFORE...THE
TEMPERATURE FCST MAY BE PROBLEMATIC IF THE CLOUDS HANG IN LONGER
THAN EXPECTED...SO WILL MAKE LATER ADJUSTMENTS IF NEEDED. OVER THE
COASTAL WATERS...WINDS ARE NOW SHIFTING TO THE NW OVER THE WESTERN
LEGS...AND THESE NW WINDS SHOULD REACH EASTERNMOST SECTIONS OF THE
MARINE AREA DURING THE NEXT COUPLE OF HOURS. SEAS ARE ON TRACK AT 2
TO 4 FEET.

&&

.AVIATION...THE AREA OF RAIN HAS NOW EXITED OUR COUNTY WARNING AREA
AND NOW IS LOCATED ACROSS NORTH CENTRAL FLORIDA. AN AREA OF
EXTENSIVE IFR AND LOWER CIGS BLANKET A MAJOR PART OF THE SOUTHEAST
U.S. NORTH OF THE LINE OF SHOWERS AND STORMS IN FLORIDA. THE COLD
FRONT APPEARS TO BE SITUATED JUST WEST OF A LINE FROM ABY TO AAF.
THE PROBLEM OF THE DAY IS WHEN WILL THE CIGS BEGIN TO BREAK AND BURN
OFF. WE ARE NOW SOMEWHAT SKEPTICAL THAT OUR AREA WILL BREAK OUT
UNTIL NEAR SUNSET. HOWEVER...VSBYS ARE GENERALLY FINE BEHIND THE
COLD FRONT AND WE ALSO EXPECT THE CIGS TO GRADUALLY RISE INTO THE
IFR AND MVFR CATEGORIES THROUGH THE AFTERNOON HOURS BEFORE CLEARING
OUT THIS EVENING.

&&

.TAE WATCHES/WARNINGS/ADVISORIES...

AL...NONE.

GA...NONE.

FL...FIRE WX WATCH SUN AFTN ALL ZONES.

GM...NONE.

&&

GOULD/WATSON
Hazardous weather outlook, Feb 22, 12:02 PM CST, 23 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
102 PM EST FRI FEB 22 2008

...SEVERE THUNDERSTORM WATCH 74 IN EFFECT UNTIL 8 PM EST THIS
EVENING FOR PORTIONS OF SOUTHWEST AND SOUTH-CENTRAL GEORGIA AND
PORTIONS OF THE EASTERN FLORIDA PANHANDLE AND WESTERN BIG BEND...

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-231900-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
102 PM EST FRI FEB 22 2008 /1202 PM CST FRI FEB 22 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

...SEVERE THUNDERSTORM WATCH 74 IN EFFECT UNTIL 8 PM EST THIS
EVENING FOR PORTIONS OF SOUTHWEST AND SOUTH-CENTRAL GEORGIA AND
PORTIONS OF THE EASTERN FLORIDA PANHANDLE AND WESTERN BIG BEND...

A STRONG LING OF SHOWERS AND THUNDERSTORMS EXTENDING NORTHEAST TO
SOUTHWEST WILL SLOWLY PUSH EAST ACROSS THE AREA THROUGH TONIGHT.
SOME OF THESE STORMS MAY BE SEVERE WITH DAMAGING WINDS AND HAIL.
AN ISOLATED TORNADO CAN ALSO NOT BE RULED OUT. IN ADDITION TO THE
SEVERE WEATHER...SOME OF THE RAINFALL MAY ONCE AGAIN BE QUITE
HEAVY. MANY LOCAL RIVERS ARE ALREADY RUNNING HIGH AND ADDITIONAL
RAINFALL IS LIKELY TO RESULT IN MORE FLOODING ISSUES. SEE LOCAL
FLOOD STATEMENTS FOR DETAILS ON HEIGHT AND TIMING OF RIVER CRESTS.
IN ADDITION TO THE RIVERS...WIDESPREAD RAINFALLS BETWEEN TWO AND
FIVE INCHES WITH LOCALLY HIGHER AMOUNTS OCCURRED ON THURSDAY.
AFTER THIS RAINFALL THE GROUND HAS BECOME SATURATED IN MANY
LOCATIONS MAKING THE THREAT OF FLOODING FROM LOCALIZED DOWNPOURS
HIGHER THAN NORMAL.

THERE IS A HIGH RISK OF RIP CURRENT TODAY ALONG THE EASTERN
FLORIDA PANHANDLE AND FLORIDA BIG BEND BEACHES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

A COLD FRONT WILL EXIT THE FORECAST AREA SATURDAY BRINGING TO AN
END ANY LINGERING SHOWERS AND THUNDERSTORMS.

ANOTHER COLD FRONTAL PASSAGE DURING THE MIDDLE OF NEXT WEEK WILL
BRINGING ANOTHER CHANCE FOR A ROUND OF SHOWERS AND THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY INTO TONIGHT.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

MROCZKA/GIBBS

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 22, 10:33 PM CSTSpecial Marine WarningTAE57 min
Feb 22, 10:39 PM CSTSevere Thunderstorm WarningTAEFranklin, Gulf, Liberty36 min
Feb 22, 11:07 PM CSTSevere Thunderstorm WarningTAEFranklin, Leon, Liberty, Wakulla24 min
Feb 23, 12:29 AM CSTSevere Thunderstorm WarningTAEDixie31 min
Feb 23, 12:41 AM CSTSpecial Marine WarningTAE2 hr
Feb 23, 3:48 AM CSTFire Weather WatchTAEBay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more25 hr
Feb 23, 4:06 AM CSTDense Fog AdvisoryTAECalhoun, Gadsden, Jackson, Jefferson, Leon, Wakulla4 hr
Feb 23, 9:17 AM CSTRiver Flood WarningTAEHolmes, Washington5 days
Feb 23, 12:19 PM CSTRiver Flood AdvisoryTAECalhoun24 hr

Nearby

River Flood Warnings in Florida, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.